Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Have low WBC count and urea. Tests done. Taking multivitamin medicine. What could be the cause?

Hi, I have been a vegetarian for over 25 years, and have previous blood tests have indicated that my B12 was a bit low, but within the normal range. However, i recently had a test that showed my B12 as over 1000. I don't supplement this (except for a multi vitamin). Also, my white blood cell count was a bit low, and urea was low. Can you please tell me the possible causes?
Asked On : Thu, 18 Apr 2013
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM,

Vegetarians are prone to have vitamin B 12 deficiency.
Vitamin B 12 supplements can be taken regularly.
It will keep the B12 levels within normal range.
A fall in white blood cell is most commonly caused by infections.
A differentiation leukocyte count (DLC) will determine the component which if low.
Further management will depend on the result of the investigations.

Thanks and take care
Dr Shailja P Wahal
Answered: Mon, 17 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor